Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 7, 2000, 11:09 PM CDT for Cedar County, Knox County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 7, 2000, 11:09 PM CDT (04:09 UTC)
- Expired
- May 8, 2000, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 111 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 11:18 PM CDT | Thunderstorm Wind 60 E | Fordyce, NE | Estimated by public. Some tree limbs downed. |
| May 7, 11:20 PM CDT | Thunderstorm Wind 60 E | Wausa, NE | Thunderstorm winds downed numerous tree limbs up to 2 inches in diameter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
846 WUUS53 KOAX 080409 SVROMA NEC027-107-080500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1109 PM CDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN NORTHEAST NEBRASKA EXTREME EASTERN KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL MIDNIGHT CDT * AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF CROFTON TO 3 MILES WEST OF MAGNET...OR FROM 5 MILES SOUTHWEST OF YANKTON TO 29 MILES NORTH OF NORFOLK...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THE STORM THROUGH MIDNIGHT CDT INCLUDE... FORDYCE HARTINGTON... ST. HELENA BELDEN... COLERIDGE... WYNOT LAUREL... OBERT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MILES AN HOUR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4294 9757 4244 9753 4236 9702 4277 9701 FOBERT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:05 PM CDT, 8 hours 4 minutes earlier.
Area forecast discussion, May 7, 3:05 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 PM CDT SUN MAY 7 2000
FORECAST CONCERNS RMN TSTM/RAIN CHCS AND TIMING THROUGH MONDAY.
ALTHO ETA LOOKD BEST WITH SFC LOW PSN AT 18Z...IT MAY BE TOO FAR S
WITH BEST PRES FALLS NOW IN SRN SD. WL STILL LEAN TWD ETA BUT AVN
WL BE USED SOME FOR COMP.
SHORT TERM...CLDS AND WK E/SE SFC WNDS EARLIER HAD MADE SFC FNT
SOMEWHAT HARD TO ANLYZ...BUT WRMFNT ESTIMATED AT 20Z TO BE SETTING
UP NOW N OF NEBR...WITH ANOTHER WRMFNT FM SFC LOW NERN CO INTO
SCNTRL KS. MID LVL CAPPING APPEARS STG ENOUGH TO SUPPRESS MOST OF
THE ACTIVITY ALNG AND N OF SRN WRMFNT...ALTHOUGH CAN'T RULE OUT
ISOLD SHRA LIKE WHAT DVLPD YDA. HOWEVER...MAIN ACTION EXPECTED N OF
SFC LOW/FNT WHERE CONVECTION WAS ALREADY DVLPG FM CNTRL WY INTO SD
WITH NEW CONVECTION DVLPG OFF MTNS NR CYS. TSTMS SHOULD SPREAD/DVLP
EWD AS A STG SHRTWV TROF NOW PUNCHING INTO WRN WY MOVES E/NE INTO
NRN HIGH PLAINS DRAGGING A CDFNT INTO WRN CWA TWD 06Z. LOW CLDS
HAVE HELD BACK HEATING AND INSTABILITY A LTL...BUT THINNING/BREAKS
THROUGH 00Z SHOULD ALLOW FOR CONTD RECOVERY. FOR OAX FCST AREA...
BEST TSTM CHCS CONT TO BE NERN ZONES WHERE MID LVL TEMPS/CAP
COOLER. WL CONT POPS IN LIKELY CATEGORY THERE WITH MENTION OF SVR
WITH SPC TEST GRAPHICS INDICATING 0-6KM WIND SHEAR IN 45-55 KT
RANGE. FTHR S POPS APPEAR LESS LIKELY...AND IF AVN MID LVL
TEMPS/CAP VERIFIES...FAR SERN ZONES COULD MISS PCPN TNGT. WL CONT
WITH LOWER POPS SERN ZONES. FNT PRBLY NOT THROUGH FAR SERN NEBR/FAR
SWRN IA COUNTIES TIL AFT 12Z MON. WL ADJ FOR THIS.
WL CONT POPS ALL AREAS ON MONDAY...BUT MAINLY MORNING N...AS SWRLY
FLOW ALOFT WITH EMBEDDED SHORTWV COULD TRIGGER SHWRS IN POST FNTL
MOIST/ COOLER AIRMASS. PREV FCST TEMPS LOOK OK FOR BOTH TNGT/MON.
FWC MAYBE A BIT TOO WRM S TOMORROW.
WITH WK OR NO FORCING MON NGT/TUE WL GO WITH PTCLDY SKIES WITH NO
MENTION OF PCPN ATTM{. COULD BE ENOUGH CLDS ARND YET MON NGT TO GO A
DEG OR TWO ABV FWC AND IF RECENT ETA'S COOL BIAS HOLDS WITH PROGD
850 MB TEMPS...HIGHS TUE MAY ALSO BE FEW DEGREES ABV FWC.
.OMA...NONE.
CHERMOKIn the hours before
Special weather statement, May 7, 8:10 PM CDT, 2 hours 59 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 810 PM CDT SUN MAY 7 2000 SPOTTER GROUPS ACROSS NORTHEAST NEBRASKA WILL PROBABLY BE NEEDED TO MONITOR STORMS LATER THIS EVENING AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER MAINLY WEST OF A LINE FROM WAYNE TO COLUMBUS. THERE IS A SLIGHT RISK OVER THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA. WARM AND HUMID CONDITIONS ARE IN PLACE AT THE SURFACE. THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO CONTINUE MOVING EAST. THIS WILL HELP PUSH A COLD FRONT ACROSS MUCH OF THE AREA LATER TONIGHT. THE FRONT WILL BE A FOCAL POINT FOR ADDITIONAL STORM DEVELOPMENT. THE COMBINATION OF INSTABILITY AND WIND SHEAR WILL BE FAVORABLE FOR SUPERCELL THUNDERSTORMS. THERE WILL BE TWO MAIN THREATS FROM THESE STORMS...DAMAGING WINDS AND HAIL. MILLER
Special weather statement, May 7, 9:55 PM CDT, 1 hour 14 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 955 PM CDT SUN MAY 7 2000 STORM SPOTTER GROUPS WILL BE NEEDED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR FOR THE AREA MAINLY NORTHWEST OF A LINE FROM ONAWA IOWA TO DAVID CITY NEBRASKA UNTIL 3 AM CDT. THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF THE AREA. THUNDERSTORMS OVER CENTRAL NEBRASKA WILL CONTINUE TO MOVE EAST. SOME OF THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND HAIL. BE ON THE LOOKOUT FOR THREATENING WEATHEiR CONDITIONS. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:16 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 59 min |
| May 7, 10:44 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 46 min |
| May 7, 11:29 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 46 min |
| May 7, 11:33 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 42 min |
| May 8, 12:20 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 40 min |
| May 8, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 53 min |
| May 8, 1:58 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saline, Seward | 47 min |
| May 8, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 47 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Otoe | 49 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 49 min |
| May 8, 3:00 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 45 min |
| May 8, 3:17 AM CDT | Tornado Warning | OAX | Nemaha, Otoe | 28 min |
| May 8, 3:29 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.